Maine, 2023Flooding and High Wind in Maine, December 11, 2023
December 11, 2023 · NWS CAR · 7 events in 7 counties and zones
Favorable upper level dynamics supported a rapidly deepening low which lifted across Maine during the 11th. Warm air was drawn north across the region along with abundant moisture.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Favorable upper level dynamics supported a rapidly deepening low which lifted across Maine during the 11th. Warm air was drawn north across the region along with abundant moisture. Heavy rain developed during the night of the 10th and persisted into the afternoon of the 11th. The heaviest rains fell across Washington and Hancock counties...through central and southern Penobscot county...into southern Aroostook county. Rain totals of 3.00 to 4.00 inches were common in this area with local totals in excess of 4.00 inches and isolated totals approaching 5.00 inches. Rain totals of 2.00 to 3.00 inches were common from southern Piscataquis county to northern Penobscot county. Generally 1.00 to 2.00 inches of rain fell across northeast Aroostook county...tapering to 0.50 to 1.00 inch across northwest Maine. Warm temperatures and rain also eroded the early season snow pack which contributed to additional run-off. Numerous roads were flooded to varying depths across mostly Washington...Hancock and Penobscot counties. The water depth was enough to result in some road closures...with some roads also damaged or washed out. The larger mainstem rivers rose significantly though generally remained within their banks. Flooding was mostly confined to smaller rivers and streams along with low lying and poor drainage areas. The rising rivers also broke up the early season river ice. Several ice jams did develop which did not lead to flooding. This event led to elevated river levels and wet ground which primed conditions for a more significant heavy rain and flood event which occurred only a week later. Precipitation was mostly in the form of rain with this event. However...snow accumulated 4 to 7 inches across northern Somerset county before the transition to rain. Snow also accumulated 3 to 6 inches across extreme northwest Aroostook county along the border with Quebec province. |A strong southerly low level jet crossed eastern portions of the forecast area from the early morning hours into the afternoon of the 11th. The strongest winds occurred along the Downeast coast with gusts up to around 60 mph. Numerous trees were toppled with branches snapped which helped bring down power lines. Some roads were closed due to fallen trees and power lines. Coastal flooding was not a concern during this event with only minor splash over occurring.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 11, 12:18 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 11, 12:18 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1218 AM EST Mon Dec 11 2023
.SYNOPSIS...
Intensifying low pressure tracks across Maine today and will
draw a cold front across the region Monday evening. High
pressure builds Monday night into Tuesday. A cold front moves
through Wednesday. High pressure builds south of the waters
Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
1220 am update...
Have made very few changes to forecast for this evening other
than to winds as 00z runs continue to shift track of
low/boundary south and east. Bangor is now seeing northerly
winds with best 3-hrly pressure falls just to the east of the
center. Will likely need to adjust wind headlines and possibly
winter wx headlines over the next several hours.
Powerful Storm Impacts Maine Tonight into Monday Evening...
Setup...Strong storm system we've been advertising still on
track to begin impacting Maine tonight. Overall, setup is quite
dynamic, with a slow-moving frontal boundary setting up over
the forecast area oriented SW/NE tonight. Then with the support
of a strong 500mb shortwave and upper level jet, a surface low
rapidly intensifies as it moves NE along the front and over the
area Monday. Lots of moisture to work with from the Gulf of
Mexico, with very high precipitable water values along/east of
the front. The FGEN forcing will increase along that boundary
increasing rainfall rates along with a southerly wind component
aiding in upslope enhancement.
Models...Uncertainty continues to exist this evening with where
the boundary sets up across our FA. It will extend SW to NE
across the area. 12z GFS, Canadian and NAM trended a little more
southeast with the boundary extending from Midcoast Maine to
just South of Hodgdon to Danforth area. ECMWF continues to be a
little more NW with the boundary versus the overall trend. AI
models show a continued slightly more easterly trend with the
boundary. Opted to go with a trend being your friend as a
forecaster and slightly shifted the boundary. This will play
into adjustments to the precip type and winds seen below.
Rain/Flooding...Combination of melting snowpack, partially
frozen grounds and very heady rainfall poses a threat for
flooding across much of the CWA. Strong frontal forcing along
the boundary across our CWA will strengthen tonight and be the
focal point for heavy rainfall rates. PWATs are climbing to
0.75-1.00 inch above climatological normals. Heavy rain will be
possible in nearly the entire FA tonight into Monday AM. We will
see precip type changes in the North Woods which will be
mentioned below. Given the less than likely chance of dew points
being >40F in Northern Piscataquis opted to remove this zone
from the Flood Watch otherwise the Flood Watch remains in place
for Eastern Aroostook, Central Highlands to Downeast coast from
late tonight through Tuesday AM. Additional hydrological
concerns are addressed in the hydro section below.
Wind...Tonight ahead of low pressure tracking NE towards Maine a
925mb low-level jet will increase to 80-95kt and push into the
Maine coast by morning. This will extend from the Midcoast into
Downeast Maine and will likely penetrate inland across interior
Downeast. The boundary will play a crucial role since if you are
on the cold air side of the front winds will be very light due
to winds remaining aloft of the inversion. Portions of the
Central Highlands southeast of I-95 towards the Downeast coast
will have a good shot at mixing a large portion of the LLJ down
to the surface. Forecast soundings show the LLJ below the steep
inversion around 900mb with 50-70kt winds below the inversion.
This will result in winds gusting 40-50mph SE of I-95 in the
southern portions of Aroostook County into far eastern portions
of Penobscot against the border with Hancock county. Hancock and
Washington county have the best shot at gusting 55-65mph north
of Route 1 with areas along the shore south of Route 1 having
the best chance at gusting up to 70mph. Right at the immediate
coastline and on top of Cadillac cannot rule out slightly
higher gusts. Highest confidence in 70mph gusts will be in
coastal Washington County with moderate-high confidence for
coastal Hancock county. Inland the gusts confidence is moderate
due to uncertainty with the boundary. For now...opted to keep
the Wind Advisory and High Wind Warning in place as is.
Snow...This has been another tricky part of this forecast with
the continued trend east in the models setting us up for
potential of dynamical cooling to increase snow chances. At this
time opted to take the low on that SSW to NNE path through Maine
from Midcoast to approx Danforth area. Historical analysis for
events in Maine suggest more snowfall across the North Woods to
Route 11 area in Northern Penobscot and Aroostook County.
Additionally, this favors some more snow into Eastern Aroostook
to the New Brunswick border. Forecast soundings indicate strong
dynamical cooling on the NW side as FGEN forcing moves in aloft.
Tonight, along the Quebec border expect rainfall to change to
snow after midnight into Monday AM pushing eastward. Cannot rule
out some brief sleet and/or freezing rain as cold air works
under the warm air aloft till the cooling changes ptype to snow.
Snowfall rates possibly will reach 1-2 inches per hour as
temperatures fall below freezing across the North Woods into
western St. John Valley from Fort Kent westward into Monday.
Snow will be wet and heavy as the column is isothermal. Winds
will be light intially but as the low tracks NE through Maine
the pressure gradient induced W-NW winds will gust up 30-40mph
in spots. This poses the risk of power outages from Fort Kent
westward along Route 161 into Allagash. Given the increased snow
going with totals of 6-9 inches with isolated higher amounts
opted to upgrade N Somerset and NW Aroostook to Winter Storm
Warning for heavy mixed precipitation. Issued a Winter Weather
Advisory for mixed precipitation in N. Piscataquis county.
Lastly, by midday into late afternoon cannot rule out snow
reaching Route 11 to Mapleton, Washburn, Presque Isle and
Caribou areas and these locations may pick up a few inches of
snow that may require a winter headline but opted to wait for
now with the flood risk first.
Additional threats...Coastal flooding is expected to be mainly a
wave runup issue around the 9AM high tide on Monday. See the
coastal flood section below. Lastly, temperatures late Monday
into Monday evening as the storm departs NE expect rapid
temperature fall. This may result in refreeze of untreated
surfaces with potentially a flash freeze if the winds don't dry
surfaces up first.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Fair and with avg to slgtly below avg hi temps can be xpctd Tue
behind Mon's storm with dmnshg WNW winds. Warm advcn begins
quickly by Tue Eve ahead of an Alberta clipper s/wv with anti-
diurnal ovrngt temp trends. Isold to sct sn shwr PoPs are xpctd
across Nrn areas ahead to just behind the cold frontal passage
passage late Tue Ngt into erly Wed Morn with little in the way
of accumulation. Brisk NW winds return for the FA behind the
cold front for Wed Aftn and Wed Ngt with little in the way of
radiational cooling Wed Ngt even for protected NW vlys. Outside
of isold narrow St Lawrence sn shwr streamers across the N, dry
conditions are xpctd with below avg temps with semi- arctic air
behind the front.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Recent CPC 6-10 day outlooks confirmed by Tdys latest 12z long
range models have been consistent in advertising Nrn anomalous
component of flow alf ovr Nrn New Eng with abv avg 500mb hts for
the long range. This implies msly dry conditions for this ptn
of the fcst. After chilly, brisk conditions on Thu, temps look
to modify by Fri before another clipper s/wv brings somewhat
colder conditions on Sat, with the cold frontal passage late Fri
Ngt looking dry at this tm. The next chc of any rn/sn shwrs for
the FA with the next Alberta clipper s/wv with be Sun Ngt into
Mon with little if any in of measurable precip. Temps look to
be be abv avg from Fri thru Sun attm.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
NEAR TERM: IFR at BHB thru this afternoon in heavy rain at
times. LLWS at FL020 will approach 70kts from the south from now
until around 11am.
BGR will see IFR in rain until mid-afternoon but they will now
stay north of the boundary with northerly winds gusting to near
20kts and have removed LLWS.
HUL, PQI and CAR will see IFR/LIFR in heavy rain into the
afternoon before going over to snow around 19z at CAR and PQI
and 22z at HUL. MVFR expected from 22z through end of TAF valid
time.
FVE expected to see IFR/LIFR in heavy rain before switching over
to heavy snow after 12z. IFR continues until 23z before
improving to MVFR in cigs and lingering snow showers through end
of TAF valid time.
SHORT TO LONG TERM: Tue - Thu...Msly VFR clgs with intermittent
MVFR clgs with isold sn shwrs Nrn TAF sites spcly Wed until Thu
Morn. Lgt to mdt SW winds becmg NW Wed Aftn and contg into Thu.
Thu Ngt - Fri...Low VFR clgs Nrn TAF sites to unlmtd VFR Downeast
sites. Lgt to mdt W to SW winds.
&&
.MARINE...
NEAR TERM: Storm Warning remains in effect 1AM to 7PM Monday for
dangerous wind gusts across the coastal waters. Southerly gales
rapidly develop this evening becoming storms overnight. Winds
gusting up to 60kt with a few gusts up to 65kt possible
especially over eastern waters. Winds will drop to gusts up to
40kt Monday afternoon as winds shift W. Southerly swells rapidly
increase tonight 7-15ft by daybreak with a period of 7-8
seconds. Swells become 18-22ft over the coastal waters out 25nm.
Intra-coastal waters will see 10-16ft. Tomorrow's wave period
will be 11-12 seconds. Waves will begin to subside after winds
shift W-NW.
SHORT TO LONG TERM: Winds and seas will msly be at or abv SCA
thresholds thru Fri, with strong SCAs possible Tue Ngt into Wed Morn
with SW winds and again Wed Ngt into Thu Morn with NW winds with
possible gale force wind gusts for this second pd. Winds and seas
will drop below SCA lvls by the weekend. Kept with blended wv model
guidance for this update. Long pd swells of 10-12 sec pds will
msly compose wvs with a secondary 5 to 8 sec shorter fetch
group.
&&
.HYDROLOGY...
Melting snowpack and heavy rainfall to pose a hydrologic threat
across a large portion of Eastern and Northern Maine. Ice is
present on some of the rivers but will not be that big of a
concern. There is frazil and pancake ice that has frozen in
place on the St. John and Aroostook River basins along with
other smaller creeks and streams across much of the CWA. We saw
significant compaction and melting of the snowpack across Maine
today. Frost depth here at NWS Caribou is 3 inches and is
generally 1 to 4 inches across the CWA. In this snow remaining
we generally see 0.5 to 1.0 inches of SWE that is likely to
melt tonight with this event.
The combination of heaviest rainfall, SWE melting and the
partially frozen grounds corresponds to a flood threat on small
creeks and streams. The Piscataquis River which is prone to
rapid rises and has a complex terrain in the basin is likely to
experience minor flooding. The Northeast River Forecast Center
is predicting the Piscataquis at Dover-Foxcroft to rise to
Minor Flood Stage on Monday. In addition, large rivers will
experience rises Monday into Tuesday AM before cresting which
could send some locations into action stage. Not expecting
flooding at this time, however highly isolated issues may occur
as rivers approach bankfull. Lastly, urban and poor drainage
flooding is possible with excessive rainfall and potentially
clogged drains.
&&
.TIDES/COASTAL FLOODING...
The high tide near 9AM Monday morning represents the biggest
risk for any coastal flooding and wave runup issues. There are
two mitigating factors. First, it is not a particularly high
astronomical tide. Second, peak surge is about 4 to 5 hours
after the high tide based on current projections. In this
scenario, wave runup becomes the primary concern. Seas
approaching 10-16 ft could deposit rocks on roads exposed to
the open ocean. That includes Mount Desert Island locations such
as Seawall Road and coastal roads on the Schoodic Peninsula. Do
not anticipate needing any coastal flood warnings, as this looks
like either a coastal flood statement or advisory scenario.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning until 7 PM EST this evening for MEZ001-
003.
Flood Watch through Tuesday morning for MEZ002-005-006-010-011-
015>017-029>032.
Winter Weather Advisory until 7 PM EST this evening for MEZ004.
Wind Advisory until 7 PM EST this evening for MEZ006-011-015.
High Wind Warning until 7 PM EST this evening for MEZ016-017-
029-030-032.
MARINE...Storm Warning until 7 PM EST this evening for ANZ050>052.
&&
Near Term...Buster/Sinko
Short Term...VJN
Long Term...VJN
Aviation...Buster/Sinko/VJN
Marine...Buster/Sinko/VJN
Hydrology...Sinko
Tides/Coastal Flooding...SinkoHazardous weather outlook, Dec 10, 3:17 PM EST, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
317 PM EST Sun Dec 10 2023
MEZ016-017-029-030-032-112030-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Northern Washington-
317 PM EST Sun Dec 10 2023
...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM EST MONDAY...
...FLOOD WATCH IN EFFECT FROM 1 AM EST MONDAY THROUGH TUESDAY
MORNING...
This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine and Interior DownEast Maine.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ002-005-010-031-112030-
Northeast Aroostook-Northern Penobscot-Central Piscataquis-
Southern Piscataquis-
317 PM EST Sun Dec 10 2023
...FLOOD WATCH IN EFFECT FROM 1 AM EST MONDAY THROUGH TUESDAY
MORNING...
This Hazardous Weather Outlook is for Central Highlands Maine and
Far Northern Maine.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ006-011-015-112030-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
317 PM EST Sun Dec 10 2023
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST MONDAY...
...FLOOD WATCH IN EFFECT FROM 1 AM EST MONDAY THROUGH TUESDAY
MORNING...
This Hazardous Weather Outlook is for Far Eastern Maine and
Penobscot Valley Maine.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ004-112030-
Northern Piscataquis-
317 PM EST Sun Dec 10 2023
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST MONDAY...
This Hazardous Weather Outlook is for North Woods Maine.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ001-003-112030-
Northwest Aroostook-Northern Somerset-
317 PM EST Sun Dec 10 2023
...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 7 PM EST MONDAY...
This Hazardous Weather Outlook is for Far Northern Maine and North
Woods Maine.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-112030-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
317 PM EST Sun Dec 10 2023
...STORM WARNING IN EFFECT FROM 1 AM TO 7 PM EST MONDAY...
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Event by event
3 flood, 2 winter weather, 2 high wind. Local standard time, as filed.
Winter Weather, Northwest Aroostook
- When
- December 11, 1:00 AM EST to 3:00 PM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 1 to 2 inches across eastern areas...to 3 to 6 inches across extreme western areas along the border with Quebec province.
Winter Weather, Northern Somerset
- When
- December 11, 1:00 AM EST to 3:00 PM EST
- Where
- Northern Somerset forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 7 inches.
High Wind, Coastal Hancock
- When
- December 11, 1:00 AM EST to 2:00 PM EST
- Where
- Coastal Hancock forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
South winds were sustained at 25 to 35 mph...with gusts up to around 60 mph. The winds toppled numerous trees and snapped branches which helped bring down power lines which contributed to power outages. Some roads were blocked due to fallen trees and power lines. Wet ground from heavy rains allowed trees to be more easily toppled.
High Wind, Coastal Washington
- When
- December 11, 1:00 AM EST to 2:00 PM EST
- Where
- Coastal Washington forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
South winds were sustained at 25 to 35 mph...with gusts up to around 60 mph. The winds toppled numerous trees and snapped branches which helped bring down power lines which contributed to power outages. Some roads were blocked due to fallen trees and power lines. Tree damage was particularly extensive along the Route 1 corridor. Wet ground from heavy rains allowed trees to be more easily toppled.
Flood, Hancock
- When
- December 11, 6:00 AM EST to 2:00 PM EST
- Where
- Hancock County, 2.65 mi SW of Eggemoggin to 3.59 mi SE of South Deer Isle
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.275, -68.771
Rainfall totals of 3.00 to 4.00 inches were common across the area...with local totals approaching 5.00 inches. This rain...in addition to snow melt...led to flooding of small streams and low lying poor drainage areas. Many roads were flooded to varying depths with some roads closed. Some roads and culverts were also washed out. Flooding was particularly extensive around the towns of Ellsworth...Penobscot...Franklin and Castine.
Flood, Washington
- When
- December 11, 6:00 AM EST to 2:00 PM EST
- Where
- Washington County, 6.91 mi W of Danforth to 5.63 mi WNW of Grand Lake Stream
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 45.654, -68.013
Rainfall totals of 3.00 to 4.00 inches were common across the area. This rain...in addition to snow melt...led to flooding of small streams and low lying poor drainage areas. Several roads were flooded to varying depths with some roads closed. Some roads and culverts were also damaged or washed out.
Flood, Penobscot
- When
- December 11, 6:00 AM EST to 2:00 PM EST
- Where
- Penobscot County, Levant to 7.96 mi NNW of Seboeis
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.870, -68.920
Rainfall totals of 3.00 to 4.00 inches were common across the area. This rain...in addition to snow melt...led to flooding of small streams and low lying poor drainage areas. Several roads were flooded to varying depths with some roads closed.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 11, 202314 events
- Winter Storm and High Wind in Alaska, December 11 to 12, 202366 kt wind · 8 events
- Blizzard and Heavy Snow in Alaska, December 11 to 13, 202362 kt wind · 6 events
- Strong Wind in Massachusetts, December 11, 2023$10,000 · 4 events
- Winter Weather in Pennsylvania, December 11, 20232 events
- Damaging Winds in North Carolina, December 11, 202351 kt wind · 2 events
- Winter Weather in Idaho, December 11, 20232 events
- Flood in Maryland, December 11, 20231 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, December 11, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1153362, 1153363, 1153364, 1153365, 1153366, 1153367, 1153368.